Alert archive / Florida / Beach Hazards Statements in 2013
Beach Hazards Statement 14, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Apr 20, 2013, 5:20 AM EDT for Pinellas County, Florida. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2013, 5:20 AM EDT (09:20 UTC)
- Expired
- Apr 20, 2013, 10:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789 WHUS42 KTBW 200920 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 520 AM EDT SAT APR 20 2013 ...MODERATE RISK OF RIP CURRENTS TODAY... .GUSTY NORTHWEST WINDS WILL SHIFT TO THE NORTHEAST TODAY. SURF HEIGHTS OF 2 TO 3 FEET WILL RESULT IN SOME STRONG RIP CURRENTS TODAY. FLZ050-051-055-060-210200- /O.NEW.KTBW.BH.S.0014.130420T0920Z-130421T0200Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA- 520 AM EDT SAT APR 20 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A BEACH HAZARDS STATEMENT FOR RIP CURRENTS...WHICH IS IN EFFECT THROUGH THIS EVENING. * HAZARDS...MODERATE RISK OF RIP CURRENTS. * TIMING...THROUGH THIS EVENING. * POTENTIAL IMPACTS...STRONG RIP CURRENTS CAN PULL EVEN STRONG SWIMMERS OUT INTO DEEPER WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 20, 5:16 AM EDT, 4 minutes earlier.
Area forecast discussion, Apr 20, 5:16 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
516 AM EDT SAT APR 20 2013
.UPDATE...
UPDATED TO INCLUDE BEACH HAZARD STATEMENT FOR MODERATE RISK OF
RIP CURRENTS IN THE W/W/A LINE.
&&
.PREV DISCUSSION... /ISSUED 438 AM EDT SAT APR 20 2013/
SHORT TERM (TODAY - MONDAY)...LEADING EDGE OF THE COLD FRONT IS
MOVING THROUGH THE TAMPA BAY AREA RIGHT ON SCHEDULE PRECEDED BY A
LINE OF SHOWERS. THE MAIN AREA OF RAIN IS WELL BEHIND THE BOUNDARY
WHERE THE BEST LIFT EXISTS WITH UPPER-LEVEL JET SUPPORT.
OUR FORECAST FOR TODAY IS A TOUGH ONE. WE WILL HAVE TWO DISTINCT
AIRMASSES IN PLAY ACROSS THE AREA. A SHALLOW COOL AIRMASS NOW MOVING
THROUGH TAMPA BAY WILL CONTINUE SLOWLY SOUTHEAST TODAY. MEANWHILE...
A WARM AND HUMID AIRMASS WILL HOLD ON THROUGH MOST OF THE MORNING
AND PERHAPS SOME OF THE AFTERNOON FOR OUR HIGHLANDS SOUTHWEST TO
CHARLOTTE AND LEE COUNTIES. THE OVER-RUNNING RAINS NORTH OF THE
FRONT SHOULD SET UP OVER OUR NORTHERN COUNTIES IN THE MORNING. BY
AFTERNOON...THE JET SUPPORT WILL WEAKEN SO EXPECT TO SEE NORTHERN
BAND OF RAIN TO DIMINISH SOME...BUT WITH HEATING SOUTH OF THE
BOUNDARY...WE SHOULD SEE SOME SHOWERS AND STORMS OVER OUR SOUTHERN
ZONES.
GUIDANCE DIVERGES SIGNIFICANTLY OVERNIGHT WITH THE ECMWF LOOKING ON
THE WET SIDE WHILE THE GFS DRIES US OUT. TYPICALLY...UNDER A
NORTHEAST LOW-LEVEL FLOW...WE WOULD STAY MAINLY DRY. THE EXCEPTION
WOULD BE IF WE HAD A POTENT PACKET OF ENERGY MOVING BY OVERHEAD.
SINCE I DO NOT SEE THAT...I TRENDED DRIER.
BETWEEN THE DECAYING FRONTAL BOUNDARY REMAINING NEARBY AND
UPPER-LEVEL CYCLONIC FLOW ALOFT...EXPECT TO SEE CONTINUED UNSETTLED
WEATHER SUNDAY AND MONDAY AS WELL. BEST RAIN CHANCES SHOULD BE
DURING THE AFTERNOON HOURS EACH DAY...BUT AN INVERTED TROUGH MINGLED
WITH THE REMNANTS OF THE FRONT WILL TRY TO MOVE BACK TO THE WEST
ACROSS THE STATE ON MONDAY. THIS WILL RESULT IN EARLIER SHOWER
DEVELOPMENT AND OVERALL HIGHER RAIN CHANCES.
I STAYED AT OR BELOW GUIDANCE FOR TEMPERATURES TODAY FROM THE TAMPA
BAY AREA NORTH DUE TO THE ABUNDANCE OF CLOUDS AND POTENTIAL FOR
PERIODS OF RAIN FALLING THROUGH A RELATIVELY DRY LOWER ATMOSPHERE.
LONG TERM (TUESDAY THROUGH NEXT SATURDAY)...
MID/UPPER LEVEL ENERGY AND ASSOCIATED HEIGHT FALLS DIGGING INTO THE
INTER-MOUNTAIN WEST/CENTRAL PLAINS WILL FORCE AN AMPLIFICATION TO
WEAK RIDGING WITHIN THE DOWNSTREAM PATTERN AND OVER OUR FORECAST
AREA THROUGH WEDNESDAY. THIS WEAK RIDGING ALOFT COMBINED WITH A
SURFACE RIDGE DOWN THE EASTERN SEABOARD TO THE FL PENINSULA SHOULD
PROVIDE GENERALLY FAIR AND SEASONABLE WEATHER TO THE REGION FOR
TUESDAY AND WEDNESDAY. MAY SEE A FEW AFTERNOON STORMS ALONG THE
SEA-BREEZE EACH AFTERNOON...ESPECIALLY SOUTH OF I-4...HOWEVER IN
GENERAL THE FORECAST LOOKS TO BE ON THE DRY SIDE.
THE ENERGY TO OUR NORTHWEST WILL PROGRESS EASTWARD INTO THE SECOND
HALF OF THE WEEK WITH A SHORTWAVE TROUGH PASSING THROUGH THE MIDDLE
MS/TN VALLEYS THROUGH THURSDAY. THIS SHORTWAVE IS PROGGED TO PUSH A
SURFACE FRONT DOWN INTO THE SOUTHEASTERN STATES BY LATER THURSDAY.
OVER THE PAST FEW MODEL RUNS...THE INFLUENCE AND SOUTHERN
PENETRATION OF THIS FRONT HAS DIMINISHED...AN THERE IS NOW SOME
QUESTION WHETHER THE BOUNDARY WILL ACTUALLY REACH OUR AREA...OR JUST
WASH OUT NEAR I-10. THE PROXIMITY OF THE BOUNDARY SHOULD AT LEAST
GIVE A SLIGHTLY BETTER CHANCE FOR A FEW SHOWERS ALONG THE NATURE
COAST DURING THURSDAY...BUT OTHERWISE THIS FRONT MAY HAVE LITTLE
IMPACT ON OUR LOCAL WEATHER. SEEING BETTER AGREEMENT BETWEEN THE
GFS/ECMWF FOR FRIDAY AND SATURDAY WITH BOTH GLOBAL MODELS SHOWING
DEEP LAYER RIDGING DEVELOPING OVER THE FL PENINSULA/EASTERN GULF OF
MEXICO. THIS PATTERN WOULD CONTINUE THE FORECAST OF MOSTLY DRY
CONDITIONS...OUTSIDE OF ISOLATED AFTERNOON SEA-BREEZE STORMS...AND
ALSO SEASONABLE TEMPERATURES.
AVIATION...
COLD FRONT IS CROSSING THE REGION EARLY THIS MORNING WITH THE WIND
SHIFT TO THE NORTHWEST ALREADY PAST KTPA/KPIE/KLAL/KSRQ. THE WINDS
SHIFT WILL OCCUR FOR THE SOUTHERN TERMINALS DURING THE NEXT SEVERAL
HOURS. MVFR CEILINGS WITH LIKELY PERIODS OF IFR WILL BE IN THE
FORECAST THROUGH AT LEAST MID-MORNING FOLLOWED BY SLOW IMPROVEMENT
INTO THE AFTERNOON HOURS. TRICKY RAINFALL FORECAST WITH A SHOWER
POSSIBLE JUST ABOUT ANYTIME TODAY FOR THE NORTHERN TERMINALS AND
SHOWERS/STORMS FURTHER SOUTH. BEST RAIN CHANCES FOR SOUTHERN
TERMINALS WOULD OCCUR DURING THE AFTERNOON/EARLY EVENING. EARLY
INDICATION WOULD SUGGEST WIDESPREAD MVFR AND PERIODS OF IFR CIGS
DEVELOPING ONCE AGAIN FOR ALL TERMINALS OVERNIGHT TONIGHT.
MARINE...WINDS ARE PICKING UP BEHIND THE BOUNDARY WITH 20 TO 25
KNOTS BEING REPORTED NOW ALONG THE COAST OF PASCO AND PINELLAS
COUNTIES AS WELL AS AT THE OFFSHORE BUOY. SEAS ARE ALREADY 5 TO 6
FEET AT BUOY 42036. FOR NOW...I WILL KEEP TAMPA BAY OUT OF THE
SMALL CRAFT ADVISORY BUT WILL HAVE AN EXERCISE CAUTION HEADLINE
FOR 15 TO 20 KNOT WINDS. WE MAY NEED TO PUT UP AN ADVISORY AS
WINDS TURN MORE NORTHEASTERLY LATER TODAY. WINDS AND SEAS SHOULD
GRADUALLY DIMINISH THIS EVENING BUT ESPECIALLY ON SUNDAY. STILL...
WE WILL PROBABLY SEE EASTERLY SURGES AT NIGHT EACH DAY NEXT WEEK
WITH WINDS APPROACHING 15 TO 20 KNOTS AT TIMES.
FIRE WEATHER...NO HUMIDITY CONCERNS NEXT SEVERAL DAYS AS A
FRONTAL BOUNDARY STALLS OVER SOUTH FLORIDA WITH AMPLE MOISTURE
REMAINING IN PLACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 74 64 82 68 / 50 30 50 40
FMY 83 67 87 68 / 40 30 50 40
GIF 72 63 83 66 / 50 30 40 40
SRQ 74 63 84 67 / 30 20 50 40
BKV 71 60 82 63 / 70 30 40 30
SPG 74 66 80 69 / 40 30 50 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR
HILLSBOROUGH-MANATEE-PINELLAS-SARASOTA.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...JILLSON
LONG TERM/AVIATION...MROCZKAHazardous weather outlook, Apr 20, 5:15 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 515 AM EDT SAT APR 20 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-202300- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 515 AM EDT SAT APR 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... SPECIALLY SOUTH OF TAMPA BAY. A STRONGER WIND GUST IS POSSIBLE WITH ANY STORMS...HOWEVER NO SIGNIFICANT SEVERE WEATHER IS ANTICIPATED. ...RIP CURRENT IMPACT... STRONGER NORTHWEST WINDS DURING THE MORNING HOURS WILL RESULT IN A SLIGHTLY ELEVATED RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. ...WIND AND SEA IMPACT... EXERCISE CAUTION TO ADVISORY LEVEL NORTHWEST TO NORTHERLY WINDS WILL BE IN THE FORECAST THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL BE IN THE FORECAST EACH AFTERNOON THROUGH THE EARLY PORTION OF NEXT WEEK. THE BEST CHANCES FOR THE THUNDERSTORMS WILL BE OVER THE SOUTHERN HALF OF THE FORECAST AREA...MAINLY SOUTH OF THE I-4 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MROCZKA
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:57 PM EDT | Special Weather Statement | TBW | Okeechobee | 48 min |
Nearby
Beach Hazards Statements in Florida, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.